MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER
Model Number MAJ-2315
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported the distal end cover fell off during the procedure, most probably, when it was being pulled out.Once scope was removed it was confirmed there was no longer a cover on the distal end of the scope.The distal end cover was found in the stomach and recovered.There were no reports of patient harm.
 
Event or Problem Description
Upon follow up, the customer confirmed that no type of lubricants were applied to the distal cover of the endoscope when used with the patient.
 
Additional Manufacturer Narrative
Updated fields: b5, d9, h3, h6, h7, h9, h11.This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned in damaged condition and did not meet specifications.The distal cover was found to be cracked on the bottom.The reported event was not confirmed; the top and bottom of the returned device was found to be undeformed, which means that the distal cover may have not been properly attached to the endoscope.However, there is no indication that this device was not used in accordance with the instructions for use/labeling, so the cause of this event at the user facility could not be determined.The returned device was already used, so the functional testing was performed using a representative device.During functional testing of the representative device, the top and bottom of the distal cover were found to be deformed, which means that the distal cover was properly attached to the endoscope.The distal cover has been verified to not drop off the endoscope when it is properly attached.As a result, no cracks occurred on the distal cover when it was attached to the endoscope.The distal cover has been verified not to break when it is properly attached.Based on the results of the investigation, it is likely the following led to the distal cover cracking: the connection between subject device and the endoscope became unstable, and the distal cover cracked due to increased stress while it is in use.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This report is being supplemented to correct d4: unique identifier (udi) number.Since the lot number is unknown at this time, the udi is either (b)(4) or (b)(4) depending on the lot number used.

Brand Name
SINGLE USE DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA   190-0182
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21031178
Report Number3003637092-2024-01013
Device Sequence Number15736457
Product Code FDT
UDI-Device Identifier04953170403019
UDI-Public04953170403019
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K220587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2315
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer08/18/2025
09/10/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date09/09/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003637092-11/15/2023-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown